Jump to content

Recommended Posts

I just came back from the Mayo Clinic, where they recommended that I try taking Mestinon. I was really psyched to get a new recommendation at first. But after searching on the web, it seems that some people have had some pretty bad experiences with it. My POTS symptoms seemed tolerable on .2 mg florinef (+atenolol) and I totally relapsed when my local Dr. told me that I should taper it off 2 months ago. I am deciding between re-increasing my florinef or trying out the Mestinon. Part of me thinks that I should just stick with the known evil flornef rather than constantly trying to better my condition (an endless roller coaster ride which seems to go nowwhere) The other part of me wants to be as close to normal as possible. Would love to hear from people who've tried Mestinon or anyone else who has any advice! Thanks!!

Link to post
Share on other sites

Hi rqt9191,

I really can understand how you feel in trying all those meds. It's what I acually do since march this year. So far I tried (next to selokeen, my favourite beta blocker), fludrocortisone, midrodine, methylfenidaat, labetalol (beta blocker which should have replace the selokeen) and now I'm on clonidine. Some of these meds ( and I think I'm forgetting a few) really made me crash and that's the point where I thought to stop this process because I ended in bed and that's not the place I want to be :P . Anyway I decided to go on ( same as you I really want to be as close to normal as I can) and finish the list. There are not many meds left (according to my neuro) but SSRI's and Mestinon are on it. I think some of us have tried the Mestinon yet, I think I remember a post about it (somewhere in my mind not sure though). I think it's up to the moment and your feelings about continuing this trying new meds. What I do is take a break off it when I need (when I'm very much needed at home like when my husband had kneesurgery and couldn't walk for a while) but now I started it again because I just can't sit in my wheelchair thinking there would be anything left which I didn't try and which could give me my life back. Wish you well and maybe you could let us know if you try the Mestinon and what you think of it.

Corina

Link to post
Share on other sites

Good luck. My wife started on Florinef about a month or so ago. Her cardiologist has steadily increased her doseage. It made me nervous reading all the bad things out here. She started with .1mg then went to .2 and now he increased it to .4mg per day. She gets sick every time it is increased, but it seems to help her recover faster from crashes.

Link to post
Share on other sites

just me,

In the grand scheme of things, I have actually had a positive experience with florinef. It has helped to alleviate my symptoms a lot. Of course I still get symptoms and I am always looking for something better. And it makes me thirsty and very, very bloated. My problems actually started when I reduced the florinef under the Dr's direction because the Dr. thought I was doing better and should manage my condition with just salt. That sent me into a terrible tail spin. I was told at the Mayo Clinic that, since florinef is a steriod, it's preferable not to be on it in the long run. However, it is relatively safe as far as steriods go and if it helps to alleviate my symptoms in the short run, it's probably OK. But it really depends on the person. I wish you and your wife good luck!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...